Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Headaches
Question: anemia and antiseizure drugs
|POPO-BILLI - Fri May 08, 2009 2:08 pm||
i have megaloblastic anemia due to deficiency of vitamin B12.
i am also on antiseizure drugs (dicorate 500) as previously i used to have headaches(with some signs of migraine). is it ok to take these medicines under deficiency of vit B12?
|Dr.M.jagesh kamath - Sat Apr 24, 2010 12:53 pm||
Hello,Seizure medications in general do peciptate a B12 deficiency. B12 is safe and nontoxic but then your physician would monitor the levels and hematological profiles.
Also convulsions and B12 deficiency can be linked via tape worm infestations which I guess have been ruled out in your case.Do get a stool examination in case this has not been cleared, just to be sure after discussing with your physician.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.